MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE ALPINE; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE ALPINE; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1145300-08
Medical Device Problem Codes Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Failure to Advance (2524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device is not returning for investigation.Investigation is not yet complete.A follow up report will be submitted with all relevant information.(b)(4).
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion with heavy tortuosity and moderate calcification in the obtuse marginal coronary artery.The xience alpine stent delivery system (sds) was advanced with resistance from the anatomy and before reaching the target lesion, the sds was unable to advance further.Resistance was noted during removal of the sds; therefore, force was used to remove the device.During removal, the stent dislodged from the balloon.The dislodged stent migrated and remains in the proximal circumflex artery.The physician decided to advance a 3.0 x 12 mm xience alpine sds to compress the dislodged stent to the vessel wall.The procedure was ended.No additional information was provided.
 
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no other incidents.It was reported that the device met resistance and use of force was applied.It should be noted that the xience alpine everolimus eluting coronary stent system (eecss), domestic electronic instructions for use states: if unusual resistance is felt before the stent exits the guiding catheter, do not force passage.It is unknown if the ifu deviation contributed to the reported event.The investigation determined the reported difficulties and subsequent treatments appear to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to the design, manufacture or labeling of the device.

Brand Name
XIENCE ALPINE
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9130838
Report Number2024168-2019-12170
Device Sequence Number11258727
Product Code NIQ
UDI-Device Identifier08717648200045
UDI-Public08717648200045
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/19/2021
Device Catalogue Number1145300-08
Device Lot Number8041241
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/06/2019
Supplement Date Received by Manufacturer11/15/2019
Initial Report FDA Received Date09/27/2019
Supplement Report FDA Received Date12/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient Weight82